Multifractality of jump diffusion processes. (English. French summary) Zbl 1417.60074

Summary: We study the local regularity and multifractal nature of the sample paths of jump diffusion processes, which are solutions to a class of stochastic differential equations with jumps. This article extends the recent work of Barral et al. who constructed a pure jump monotone Markov process with random multifractal spectrum. The class of processes studied here is much larger and exhibits novel features on the extreme values of the spectrum. This class includes Bass’ stable-like processes and non-degenerate stable-driven SDEs.


60J75 Jump processes (MSC2010)
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J25 Continuous-time Markov processes on general state spaces
28A80 Fractals
28A78 Hausdorff and packing measures
Full Text: DOI arXiv Euclid


[1] P. Abry, H. Jaffard and H. Wendt. Irregularities and Scaling in Signal and Image Processing: Multifractal Analysis. F. Michael. (Ed.) Benoit Mandelbrot: A Life in Many Dimensions, 31–116. World Scientific, Singapore, 2015. · Zbl 1403.94014
[2] K. I. Amin. Jump diffusion option valuation in discrete time. J. Finance48 (5) (1993) 1833–1863.
[3] D. Applebaum. Lévy Processes and Stochastic Calculus, 2nd edition. Cambridge Studies in Advanced Mathematics116. Cambridge University Press, Cambridge, 2009.
[4] A. Ayache and M. S. Taqqu. Multifractional processes with random exponent. Publ. Mat.49 (2) (2005) 459–486. · Zbl 1082.60032 · doi:10.5565/PUBLMAT_49205_11
[5] P. Balança. Fine regularity of Lévy processes and linear (multi)fractional stable motion. Electron. J. Probab.19, 101, 37 (2014). · Zbl 1307.60055
[6] P. Balança. Some sample path properties of multifractional Brownian motion. Stochastic Process. Appl.125 (10) (2015) 3823–3850. · Zbl 1321.60077 · doi:10.1016/j.spa.2015.05.008
[7] P. Balança and L. Mytnik. Singularities of stable super-brownian motion, (2016). Available at arXiv:1608.00792.
[8] M. Barczy, Z. Li and G. Pap. Yamada–Watanabe results for stochastic differential equations with jumps. Int. J. Stoch. Anal. Art. ID 460472, 23 (2015). · Zbl 1337.60116 · doi:10.1155/2015/460472
[9] J. Barral, A. Durand, S. Jaffard and S. Seuret. Local multifractal analysis. In Fractal Geometry and Dynamical Systems in Pure and Applied Mathematics. II 31–64. Fractals in Applied Mathematics601. Amer. Math. Soc., Providence, RI, 2013. · Zbl 1321.28013
[10] J. Barral, N. Fournier, S. Jaffard and S. Seuret. A pure jump Markov process with a random singularity spectrum. Ann. Probab.38 (5) (2010) 1924–1946. · Zbl 1205.60148 · doi:10.1214/10-AOP533
[11] J. Barral and S. Seuret. The singularity spectrum of Lévy processes in multifractal time. Adv. Math.214 (1) (2007) 437–468. · Zbl 1131.60039 · doi:10.1016/j.aim.2007.02.007
[12] J. Barral and S. Seuret. A localized Jarník–Besicovitch theorem. Adv. Math.226 (4) (2011) 3191–3215. · Zbl 1223.11090 · doi:10.1016/j.aim.2010.10.011
[13] R. F. Bass. Uniqueness in law for pure jump Markov processes. Probab. Theory Related Fields79 (2) (1988) 271–287. · Zbl 0664.60080 · doi:10.1007/BF00320922
[14] R. F. Bass. Stochastic differential equations driven by symmetric stable processes. In Séminaire de Probabilités, XXXVI 302–313. Lecture Notes in Math.1801. Springer, Berlin, 2003. · Zbl 1039.60056
[15] J. Bertoin. On nowhere differentiability for Lévy processes. Stoch. Stoch. Rep.50 (3–4) (1994) 205–210. · Zbl 0832.60078
[16] C. T. Chudley and R. J. Elliott. Neutron scattering from a liquid on a jump diffusion model. Proc. Phys. Soc.77 (2) (1961) 353.
[17] E. Çinlar and J. Jacod. Representation of semimartingale Markov processes in terms of Wiener processes and Poisson random measures. In Seminar on Stochastic Processes, 1981 159–242. Evanston, Ill., 1981. Progr. Prob. Statist.1. Birkhäuser, Boston, MA, 1981. · Zbl 0531.60068
[18] L. Döring and M. Barczy. A jump type SDE approach to positive self-similar Markov processes. Electron. J. Probab.17, 94, 39 (2012). · Zbl 1286.60036
[19] A. Durand. Random wavelet series based on a tree-indexed Markov chain. Comm. Math. Phys.283 (2) (2008) 451–477. · Zbl 1157.42009 · doi:10.1007/s00220-008-0504-7
[20] A. Durand. Singularity sets of Lévy processes. Probab. Theory Related Fields143 (3–4) (2009) 517–544. · Zbl 1163.60004
[21] A. Durand and S. Jaffard. Multifractal analysis of Lévy fields. Probab. Theory Related Fields153 (1–2) (2012) 45–96. · Zbl 1247.60066
[22] A. Dvoretzky. On the oscillation of the Brownian motion process. Israel J. Math.1 (1963) 212–214. · Zbl 0211.48303 · doi:10.1007/BF02759720
[23] K. Falconer. Fractal Geometry, 2nd edition. Wiley, Hoboken, NJ, 2003. Mathematical foundations and applications. · Zbl 1060.28005
[24] K. J. Falconer. The local structure of random processes. J. Lond. Math. Soc. (2)67 (3) (2003) 657–672. · Zbl 1054.28003
[25] N. Fournier. On pathwise uniqueness for stochastic differential equations driven by stable Lévy processes. Ann. Inst. Henri Poincaré Probab. Stat.49 (1) (2013) 138–159. · Zbl 1273.60069
[26] Z. Fu and Z. Li. Stochastic equations of non-negative processes with jumps. Stochastic Process. Appl.120 (3) (2010) 306–330. · Zbl 1184.60022 · doi:10.1016/j.spa.2009.11.005
[27] E. Herbin. From \(N\) parameter fractional Brownian motions to \(N\) parameter multifractional Brownian motions. Rocky Mountain J. Math.36 (4) (2006) 1249–1284. · Zbl 1135.60020 · doi:10.1216/rmjm/1181069415
[28] N. Ikeda and S. Watanabe. Stochastic Differential Equations and Diffusion Processes, 2nd edition. North-Holland Mathematical Library24. North-Holland, Amsterdam, 1989. · Zbl 0684.60040
[29] J. Jacod and A. N. Shiryaev. Limit Theorems for Stochastic Processes, 2nd edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]288. Springer, Berlin, 2003. · Zbl 1018.60002
[30] S. Jaffard. Old friends revisited: The multifractal nature of some classical functions. J. Fourier Anal. Appl.3 (1) (1997) 1–22. · Zbl 0880.28007 · doi:10.1007/BF02647944
[31] S. Jaffard. The multifractal nature of Lévy processes. Probab. Theory Related Fields114 (2) (1999) 207–227. · Zbl 0947.60039 · doi:10.1007/s004400050224
[32] S. Jaffard. Wavelet techniques in multifractal analysis. In Fractal Geometry and Applications: A Jubilee of Benoît Mandelbrot, Part 2 91–151. Proc. Sympos. Pure Math.72. Amer. Math. Soc., Providence, RI, 2004. · Zbl 1093.28005
[33] D. Khoshnevisan and Z. Shi. Fast sets and points for fractional Brownian motion. In Séminaire de Probabilités, XXXIV 393–416. Lecture Notes in Math.1729. Springer, Berlin, 2000. · Zbl 0960.60038
[34] T. G. Kurtz. Equivalence of stochastic equations and martingale problems. In Stochastic Analysis 2010 113–130. Springer, Heidelberg, 2011. · Zbl 1236.60073
[35] Z. Li and L. Mytnik. Strong solutions for stochastic differential equations with jumps. Ann. Inst. Henri Poincaré Probab. Stat.47 (4) (2011) 1055–1067. · Zbl 1273.60070 · doi:10.1214/10-AIHP389
[36] L. Mytnik and V. Wachtel. Multifractal analysis of superprocesses with stable branching in dimension one. Ann. Probab.43 (5) (2015) 2763–2809. · Zbl 1332.60122 · doi:10.1214/14-AOP951
[37] S. Orey and S. J. Taylor. How often on a Brownian path does the law of iterated logarithm fail? Proc. London Math. Soc.3 (28) (1974) 174–192. · Zbl 0292.60128 · doi:10.1112/plms/s3-28.1.174
[38] E. Perkins. On the Hausdorff dimension of the Brownian slow points. Z. Wahrsch. Verw. Gebiete64 (3) (1983) 369–399. · Zbl 0506.60079 · doi:10.1007/BF00532968
[39] E. A. Perkins and S. J. Taylor. The multifractal structure of super-Brownian motion. Ann. Inst. H. Poincaré Probab. Statist.34 (1) (1998) 97–138. · Zbl 0905.60031 · doi:10.1016/S0246-0203(98)80020-4
[40] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion, 3rd edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]293. Springer, Berlin, 1999. · Zbl 0917.60006
[41] K. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics68. Cambridge University Press, Cambridge, 2013. Translated from the 1990 Japanese original, Revised edition of the 1999 English translation.
[42] L. A. Shepp. Covering the line with random intervals. Z. Wahrsch. Verw. Gebiete23 (1972) 163–170. · Zbl 0238.60006 · doi:10.1007/BF00536556
[43] R. Situ. Theory of Stochastic Differential Equations with Jumps and Applications. Mathematical and Analytical Techniques with Applications to Engineering. Springer, New York, 2005. Mathematical and analytical techniques with applications to engineering. · Zbl 1070.60002
[44] X. Yang. Dimension study of the regularity of jump diffusion processes. Ph.D. Thesis (2016).
[45] X. Yang. Hausdorff dimension of the range and the graph of stable-like processes. · Zbl 1428.60084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.